Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Guest

Artane

Recommended Posts

Guest

I am 38 and was diagnosed 2 months ago. I have some rigidity in my leg & arm and tremors in my left arm. The doctor recommended Artane. He said it works very well for tremors. I have been taking Artane for 2 months. My dosage is 3 times per day. Since taking Artane, the tremors have increased and also moved into my leg. My face also feels numb & I have had a headache since day one.

 

I am confused. I spoke to the doctor and he suggested decreasing the dose. I am taking 2 pills per day and there is no improvement or change.

 

Does Artane normally work well for tremors? If it does not work, is this indication of a potential wrong diagnosis?

Share this post


Link to post
Share on other sites

Artane or other anticholinergics are not first line for treatment of PD tremor but in some cases they may be effective against tremor. The big worry with this class of drugs is side effects---memory, blurring, trouble emptying the bladder, etc.

 

For PD dopamine agonists, MAO-B, Co-Q10, or Sinemet are the most commonly used medications.

 

Response to artane is not predictive of anything.

Share this post


Link to post
Share on other sites
Guest

Thank you for the reply.

 

Based on your reply and what I have read, I would like to discontinue use of Artane. Can you recommend the best approach to stop using the medication?

 

My main side effect is headaches. Is this a common side effect or something unrelated to the drug or PD?

 

Also, if my primary symptom is tremor in my non-dominent arm, can you recommend a treatment that I can discuss with my Doctor?

 

Finally, does Artane cause any long-term damage?

Share this post


Link to post
Share on other sites
Guest

Does Artane normally work well for tremors? If it does not work, is this indication of a potential wrong diagnosis?

 

Be careful with artane, I had an extremely bad reaction within two days of taking it last October, ended up in hospital - twice - and am still recovering from it. It has set me back (see "my story" in unmoderated section) considerably. I was prescribed it for tremors. I'm 52 and have had PD for about 8 years and nothing helped the tremors at all - except for medical marijuana which I've recently started on. Aside from helping with sleep, appetite, lethargy, anxiety, and depression, most surprisingly (after about 6 weeks use) it gives me periods (about 15 minutes) of complete stillness and sweet relaxation daily!

 

Good luck....

 

Jim

Share this post


Link to post
Share on other sites

Artane does not in general commonly cause headache, but it is possible.

 

From a previous post I recommended:

 

For PD dopamine agonists, MAO-B, Co-Q10, or Sinemet are the most commonly used medications.

 

Remember to speak to your doc about the best approach for you and to slowly wean off over days to weeks and not discontinue abruptly.

 

There is one old report in Annals of Neurology suggesting those on drugs like artane had more Alzheimer changes at autopsy.

 

We do not recommend marijuana for a number of reasons and it also has published negative studies in the PD literature. The risks may outweigh the benefits.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×